Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 87, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 29, 2019, 9:27 PM CDT for Cole County, Missouri. It took effect at Mar 30, 2019, 11:51 AM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2019, 9:27 PM CDT (02:27 UTC)
- In effect from
- Mar 30, 2019, 11:51 AM CDT
- Expired
- Mar 31, 2019, 11:17 AM CDT
- In force
- 23 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 19.75 ft at Mar 31, 2019, 2:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
034
WGUS43 KLSX 300227
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
927 PM CDT Fri Mar 29 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Moreau River near Jefferson City
.This Flood Warning is a result of heavy rainfall across the basin
over the past couple of weeks. Around 1.5 inches of precipitation is
forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-310227-
/O.NEW.KLSX.FL.W.0087.190330T1651Z-190401T1917Z/
/JCMM7.1.ER.190330T1651Z.190331T0600Z.190331T1917Z.NO/
927 PM CDT Fri Mar 29 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Moreau River near Jefferson City
* from Saturday morning to Monday afternoon.
* At 8:30 PM Friday the stage was 3.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow late
morning and crest near 21.8 feet by early Sunday morning. The river
is forecast to fall below flood stage by Sunday early afternoon.
* Impact: At 20.0 feet...Near this height, Buffalo Road will be
closed. This road is about 8.7 river miles upstream of the gage.
* Impact: At 19.0 feet...Near this height, Zion Road will be closed.
This road is about 12 river miles upstream of the gage.
* Impact: At 18.0 feet...Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16 river
miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/30 03/31 04/01 04/02 04/03
Moreau River
Jefferson City 17.0 3.91 13.2 21.4 7.4 4.2 3.2
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$
Maples5 follow-up statements
133
WGUS83 KLSX 301521
FLSLSX
Flood Statement
National Weather Service St Louis MO
1021 AM CDT Sat Mar 30 2019
...The flood warning continues for the following rivers in
Missouri...
Moreau River near Jefferson City
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-311520-
/O.EXT.KLSX.FL.W.0087.190330T1903Z-190401T1717Z/
/JCMM7.1.ER.190330T1903Z.190331T0600Z.190331T1717Z.NO/
1021 AM CDT Sat Mar 30 2019
The Flood Warning continues for
the Moreau River near Jefferson City
* from this afternoon to Monday afternoon.
* At 9:30 AM Saturday the stage was 13.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and to crest near 20.7 feet by after midnight tonight. The river is
forecast to fall below flood stage by tomorrow early afternoon.
* Impact: At 20.0 feet...Near this height, Buffalo Road will be
closed. This road is about 8.7 river miles upstream of the gage.
* Impact: At 19.0 feet...Near this height, Zion Road will be closed.
This road is about 12 river miles upstream of the gage.
* Impact: At 18.0 feet...Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16 river
miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Moreau River
Jefferson City 17.0 13.35 20.0 8.9 5.7 4.3 3.6
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$179
WGUS83 KLSX 310123
FLSLSX
Flood Statement
National Weather Service St Louis MO
823 PM CDT Sat Mar 30 2019
...The flood warning continues for the following rivers in Missouri..
Moreau River near Jefferson City
.This Flood Warning is a result of over 2 inches of rain since Thursday.
Little or no additional precipitation is forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-010123-
/O.EXT.KLSX.FL.W.0087.000000T0000Z-190401T1410Z/
/JCMM7.1.ER.190330T1928Z.190331T0600Z.190331T1410Z.NO/
823 PM CDT Sat Mar 30 2019
The Flood Warning continues for
the Moreau River near Jefferson City
* until Monday morning.
* At 7:30 PM Saturday the stage was 18.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 19.2 feet by after midnight
tonight, then fall below flood stage tomorrow late morning.
* Impact: At 19.0 feet...Near this height, Zion Road will be closed.
This road is about 12 river miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Moreau River
Jefferson City 17.0 18.83 18.3 8.1 5.3 4.1 3.5
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$
Maples876
WGUS83 KLSX 311036
FLSLSX
Flood Statement
National Weather Service St Louis MO
536 AM CDT Sun Mar 31 2019
...The flood warning continues for the following rivers in
Missouri...
Moreau River near Jefferson City
.This Flood Warning is a result of over 2 inches of rain since Thursday.
Little or no additional precipitation is forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-011035-
/O.EXT.KLSX.FL.W.0087.000000T0000Z-190401T1603Z/
/JCMM7.1.ER.190330T1928Z.190331T0730Z.190331T1603Z.NO/
536 AM CDT Sun Mar 31 2019
The Flood Warning continues for
the Moreau River near Jefferson City
* until Monday morning.
* At 4:30 AM Sunday the stage was 19.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall below flood stage late this
morning.
* Impact: At 20.0 feet...Near this height, Buffalo Road will be
closed. This road is about 8.7 river miles upstream of the gage.
* Impact: At 19.0 feet...Near this height, Zion Road will be closed.
This road is about 12 river miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/01 04/02 04/03 04/04 04/05
Moreau River
Jefferson City 17.0 19.59 19.1 8.7 5.3 4.1 3.5
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$213
WGUS83 KLSX 311308
FLSLSX
Flood Statement
National Weather Service St Louis MO
808 AM CDT Sun Mar 31 2019
...The flood warning continues for the following rivers in
Missouri...
Moreau River near Jefferson City
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-011307-
/O.EXT.KLSX.FL.W.0087.000000T0000Z-190401T1444Z/
/JCMM7.1.ER.190330T1928Z.190331T0730Z.190331T1444Z.NO/
808 AM CDT Sun Mar 31 2019
The Flood Warning continues for
the Moreau River near Jefferson City
* until Monday morning.
* At 7:30 AM Sunday the stage was 18.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
late this morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/01 04/02 04/03 04/04 04/05
Moreau River
Jefferson City 17.0 18.59 8.1 5.3 4.1 3.5 3.1
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$773
WGUS83 KLSX 311617
FLSLSX
Flood Statement
National Weather Service St Louis MO
1117 AM CDT Sun Mar 31 2019
...The flood warning is cancelled for the following rivers in
Missouri...
Moreau River near Jefferson City
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-311647-
/O.CAN.KLSX.FL.W.0087.000000T0000Z-190401T1444Z/
/JCMM7.1.ER.190330T1928Z.190331T0730Z.190331T1503Z.NO/
1117 AM CDT Sun Mar 31 2019
The Flood Warning is cancelled for
the Moreau River near Jefferson City.
* At 10:30 AM Sunday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 10:03 AM Sunday.
* The river will continue falling to 8.1 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/01 04/02 04/03 04/04 04/05
Moreau River
Jefferson City 17.0 16.70 8.1 5.3 4.1 3.5 3.1
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 29, 7:01 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 29, 7:01 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
701 PM CDT Fri Mar 29 2019
.SHORT TERM... (Through Late Saturday Night)
Issued at 259 PM CDT Fri Mar 29 2019
A lot going on through Saturday. Focus will be thunderstorm
chances, as well as expected rainfall amounts. A quasi-stationary
surface front currently stretches through the central portions of
the CWA. This front will drift north slightly tonight as the upper
trof approaches and the surface low develops and moves NE into
the region. A leading s/w, in addition to strong moisture
convergence along the 850mb front, is helping to support the
ongoing convection across NW MO into IA.
The leading s/w and low level forcing will push the ongoing rain
into northern portions of the CWA late this afternoon and evening.
Expect TSRA to continue across this region through tonight as the
850mb front drops into the region and the low helps focus moisture
convergence into the area. This should result in 1.00 to around
2.00 inches of additional rainfall tonight and into Sat morning. A
little further south, expect TSRA with periods of heavy rain along
the front as the surface wave propagates NE along the front.
There is some differences exactly where this will be and how much
rain will be with it.
The bottom line is that have increased rainfall amounts across
northern portions of the CWA, mainly through tonight. Since these
areas have not seen quite as much rain lately, will hold off
expanding the Flood Watch for now.
By 12Z Sat, the surface low should be NE of the CWA with the
trailing cold front near the SE border of the CWA. With continued
CAA through the day, the high should be in the morning, but some
recovery will be possible. As the upper trof moves into the
region, low level frontogenesis will help develop precip back into
the cold air through Sat afternoon. Still expect precip to come to
an end before changing to snow. Can not completely rule out light
snow, but the time of day is not favorable.
Have trended trended cooler Sat night as the surface ridge builds
into the region with clouds clearing out. However, continued
mixing should prevent temps from plummeting.
Tilly
.LONG TERM... (Sunday through Next Friday)
Issued at 259 PM CDT Fri Mar 29 2019
Focus remains on the rain chances, primarily late Wed and Thurs.
Models are in remarkably good agreement through the period. Have
therefore trended closely to median values through the period.
After a cool Sun, with temps well below seasonal average, temps
should climb quickly as the surface ridge builds southeast of the
CWA and deep S to SW flow pushes into the region.
Tilly
&&
.AVIATION... (For the 00z TAFs through 00z Saturday Evening)
Issued at 655 PM CDT Fri Mar 29 2019
Showers and storms over northeast MO/west central IL, as well as
activity over portions of southeast MO and southern IL, are moving
out of the forecast area as of 2330z Friday. This lull will not
last long as another upper level shortwave is beginning to move
through, generating showers and storms over western MO. This
activity will continue to increase in coverage and slide east into
the forecast area after 02z Saturday. Chance for thunder will
diminish late tonight, but the showers are expected to continue
through much of Saturday morning, except at KUIN, and push south
of the region during the afternoon hours. Ceilings and visibilities
will lower to MVFR/IFR this evening and persist through early
afternoon, before improving across the region. Otherwise, winds
are a bit tricky across the region due to the ongoing activity and
location of stalled frontal boundary. Northeast winds will back to
the north and become gusty at KUIN and KCOU after 06z Saturday,
while south to southwest winds will prevail in the St. Louis metro
area through 14z Saturday before veering to the north once the
front moves through and become gusty.
SPECIFICS FOR KSTL:
Currently a brief break in showers and storms over the St. Louis
metro area. However, another round of showers and storms over
western MO has developed and this activity will continue to
increase in coverage and slide east into the metro area after 04z
Saturday. Chance for thunder will diminish by 14z Saturday, but
the showers are expected to continue through Saturday afternoon.
Ceilings and visibilities will lower to MVFR/IFR late this evening
and persist through early afternoon, before improving. Otherwise,
south to southwest winds will prevail in the St. Louis metro area
through 14z Saturday before veering to the north once the front
moves through and become gusty.
Byrd
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 46 48 29 48 / 100 90 10 0
Quincy 39 42 24 46 / 100 60 0 0
Columbia 40 42 26 49 / 100 80 5 0
Jefferson City 42 46 27 49 / 100 90 5 0
Salem 51 55 29 46 / 90 100 10 0
Farmington 51 55 28 48 / 90 100 10 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Saturday morning for Boone MO-Callaway MO-
Cole MO-Crawford MO-Gasconade MO-Moniteau MO-Osage MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Mar 29, 3:59 PM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 359 PM CDT Fri Mar 29 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 359 PM CDT Fri Mar 29 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Multiple rounds of showers and thunderstorms will bring the potential for flooding over parts of central and east central Missouri through tonight. See the Flood Watch for more information. Thunderstorms are likely across most of the area tonight. A few of these storms could be strong to severe over central and east central Missouri. The primary threat will be large hail. Moderate to major river flooding is ongoing at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Major river flooding is expected to continue at Saverton Lock and Dam on the Mississippi River and at Hardin along the Illinois River. Otherwise, moderate flooding will continue at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. .SPOTTER INFORMATION STATEMENT... Spotters are asked to send rainfall reports and any flooding to the National Weather Service. Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:48 PM CDT | River Flood Warning | LSX | Marion | 25 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Lewis | 48 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Lewis | 63 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Marion | 61 hr |
| Mar 30, 8:13 AM CDT | River Flood Warning | LSX | Monroe | 37 hr |
| Mar 30, 3:26 PM CDT | River Flood Warning | LSX | Saint Charles | 15 hr |
| Mar 30, 3:30 PM CDT | River Flood Warning | LSX | Lincoln | 34 hr |
| Mar 30, 6:03 PM CDT | River Flood Warning | LSX | Reynolds | 19 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.